MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-221C-0427
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not returned for evaluation and could not be evaluated.Based on the results of the investigation, it is likely failed to inject would have occurred due to the compressive bucking on the needle tube.The compressive buckling on the needle tube was likely caused when the needle was extended because of the great friction between the outer tube and the needle.It was likely that the friction between the outer tube and the needle increased by the following factors: ·the needle extended/retracted while the tube was coiled in inspection of operation.·the slider was abruptly pushed.·the kink of the tube.·angle of the distal end of the endoscope.However, a definitive root cause of the reportable issue could not be determined.The subject device was manufactured on september 2023 based on the provided 3 digit lot information.A device history review revealed no issues that could have caused or contributed to the reported issue.This issue is addressed in the instructions for use (ifu): the instruction manual contains the following descriptions, and it warns against this event.¿ before use, prepare and inspect the instrument as instructed below.Should any irregularity be observed, do not use the instrument.Use a spare instead.·do not withdraw the stylet before locking the sheath section and the needle section together by positioning the slider at the 1st click stop position.Otherwise the tube could buckle when the needle section is inserted into the sheath section.·operate the slider slowly.Otherwise, the tube could buckle.·be sure to use a fluid intended for patient use when inspecting injection.If other fluids are used, the fluids may remain in the instrument.This could pose an infection control risk or cause tissue irritation.·insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.¿ do not push in the slider abruptly.The needle may extend abruptly.This could cause patient injury, such as perforations, hemorrhages or mucous membrane damage.Olympus will continue to monitor the field performance of this device.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the single use injector failed to inject during the diagnostic cystoscopy procedure as the tubing was kinked.There were no reports of patient harm.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19315367
Report Number9614641-2024-01090
Device Sequence Number15206147
Product Code FBK
UDI-Device Identifier04953170414978
UDI-Public04953170414978
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K192498
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-221C-0427
Device Lot Number39K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Initial Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown